Alert archive / Arkansas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 252, NWS Little Rock, AR

June 10, 20227 counties in Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jun 10, 2022, 7:55 AM CDT for 7 counties in Arkansas. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2022, 7:55 AM CDT (12:55 UTC)
Expired
Jun 10, 2022, 8:45 AM CDT
In force
50 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bradley County, AR, Calhoun County, AR, Clark County, AR, Cleveland County, AR, Dallas County, AR, Drew County, AR, Ouachita County, AR

The radar

The Little Rock radar (KLZK), 165 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 8:44 AM CDTTSTM WND DMG2 W Warren, ARTREES BLOWN DOWN OVER HIGHWAY 278 WEST OF WARREN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 31, 10:35 PM CSTSevere Thunderstorm WatchSPC353 days
Jun 10, 7:11 AM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 0.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2022-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2022-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2156 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
848 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted.

618 
WUUS54 KLZK 101255
SVRLZK
ARC011-013-019-025-039-043-103-101345-
/O.NEW.KLZK.SV.W.0252.220610T1255Z-220610T1345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
755 AM CDT Fri Jun 10 2022

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  South central Cleveland County in southeastern Arkansas...
  Bradley County in southeastern Arkansas...
  Southeastern Clark County in southwestern Arkansas...
  Calhoun County in southwestern Arkansas...
  Southwestern Dallas County in southwestern Arkansas...
  Ouachita County in southwestern Arkansas...
  Southwestern Drew County in southeastern Arkansas...

* Until 845 AM CDT.

* At 755 AM CDT, a severe thunderstorm was located 7 miles south of
  Sparkman, or 16 miles north of Camden, moving southeast at 60 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Camden...                         Monticello...
  Warren...                         Fordyce...
  Hampton...                        Bearden...
  Stephens...                       Hermitage...
  Wilmar...                         Calion...
  Sparkman...                       Thornton...
  Chidester...                      Harrell...
  Louann...                         Bluff City...
  Ingalls...                        White Oak Lake State Park...
  Hampton Municipal Airport...      Moro Bay...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3318 9216 3321 9218 3321 9222 3325 9223
      3326 9233 3330 9235 3327 9244 3329 9247
      3332 9246 3332 9253 3337 9255 3338 9312
      3379 9312 3399 9290 3356 9169 3339 9184
      3340 9199 3338 9196 3330 9198 3316 9217
TIME...MOT...LOC 1255Z 305DEG 51KT 3381 9286 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

65

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:42 AM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jun 10, 6:42 AM CDT, 1 hour 13 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
642 AM CDT Fri Jun 10 2022

.UPDATE...

Updated to include the 12Z aviation discussion.

&&

.AVIATION...

Widespread TS will affect all terminals outside HRO/BPK, although
kept VCTS mention at those sites thru around 10/16Z. Torrential RA
along with strong to severe winds will be possible at remaining
sites thru early afternoon and hail will also be possible in
the strongest TS. Conds improve through the afternoon with a
return to VFR once TS moves out. Will likely see degrading vsby
late in the period invof HOT/ADF/PBF/LLQ, although confidence in
timing and magnitude is low attm, so left out of TAFs for now.

&&

.PREV DISCUSSION...(ISSUED 410 AM CDT Fri Jun 10 2022)

SHORT TERM...Today Through Saturday Night

..Severe weather likely today...

A tenuous convective scenario is unfolding early this morning with
multiple areas of convection coalescing to our W and NW as of 08Z,
including a mature MCS traversing OK and another band of convection
over portions of KS. Severe hazards (namely wind and to a lesser
extent hail), thanks to the incoming MCS, and flash/river flooding
remain likely through the morning hours today. Details below.

Showers and storms developed well ahead of schedule over SE KS, SW
MO, and NE OK this morning, probably due to weak WAA and modest
instability, although it isn't clear what forced this convection.
There is a pronounced instability gradient stretching from central
KS southeastward across E OK and SW AR, and given the early
convection developed on the far E periphery of this gradient, it is
unlikely the pre-MCS environment will be altered substantially. If
anything, this early activity will serve to further increase flood
concerns over soils that are already near saturation.

Per mosaic radar, the OK MCS has pivoted from its initial SE motion
to a more E motion, which should continue for the next few hours as
the instability gradient gradually shifts east over W/SW AR. Storms
further to the north over KS, NE OK, and NW AR are expected to
largely follow the established instability gradient and eventually
congeal with the larger MCS across E OK into W AR. Severe potential
will remain conditional as convection initially moves into the area,
largely thanks to a capped BL and relatively weaker instability this
morning. With instability progged to increase through the morning,
do expect to see an uptick in the intensity of storms across W, SW,
S, and portions of central AR as the complex races through.

Point forecast soundings show favorable thermodynamic and dynamic
parameters to support this intensification, and DCAPE values
approaching 1000 J/kg further support the likelihood of damaging
winds with this complex. There is also notable directional shear in
the lowest 3 km yielding SRH values on the order of 100 m2^s2 (0-1
km) and 300 m2^s2 (0-3 km), although flow will remain weak with max
winds in the lowest 6 km below 30 kts. Residual BL stability and
poor low-level lapse rates will largely negate any tornado threat,
although intense updrafts will be capable of generating large hail
in addition to damaging winds.

Further destabilization across much of S into SE AR will increase
wind/hail threats with the potential for a corridor of enhanced wind
potential still on the table. This will be predicated on how quickly
the atmosphere can destabilize however, and with increasing cloud
cover and the earlier-than-optimal timing of this system (i.e., well
before the BL can fully destabilize), some questions remain
concerning this evolution.

The other major concern today will be flood potential. No changes to
flood headlines with this package as the going watch captures the
areal extent of flood potential well. PWAT values approaching 2
inches will support torrential rainfall with widespread amounts of 1
to 3 inches (locally 2 to 4 with some higher totals possible) likely
over the southwestern half of the area. Any areas that see training
storms can expect to pick up higher totals.

Unfortunately, this area has the highest susceptibility to flooding
thanks to recent rainfall and soils that are already nearing
saturation. Tributaries and even the mainstem Arkansas River remain
elevated and will not be able to drain watersheds as effectively. In
addition to flash flooding from inundation/runoff, worsening
conditions on rivers is expected as well.

Thankfully, this will be a quick-hitter of a system with most
convection exiting to the S/SE during the early afternoon. The lack
of FROPA will maintain a moist and unstable (albeit capped)
atmosphere through tonight with an increasing potential for
nocturnal convection, mainly over the southern half of the area.
Severe potential with this has not been fleshed out much, although
instability will be on the order of 2000 to 3000 J/kg MLCAPE and 40
kts of deep-layer shear will be adequate for organized convection,
so this will be monitored through the day.

Rain and storms will come to an end Saturday morning over the S/SE
with dry weather expected by later Saturday. Temps will remain
near/below average today with a noticeable warmup by Saturday,
which only serves as a harbinger of the roasting to come in the
long term period.

LONG TERM...Sunday Through Friday

There is not much to update regarding the long term PD fcst...long
story short, it is gonna be hot and humid, w/ a few days of
potentially hazardous heat Sun and Mon.

Sun, and heading into the new work week, H500 ridging...and broad
scale subsidence...is expected to build and amplify over the Cntrl
CONUS, ushering in a prolonged PD of sweltering heat for the FA in
the coming week.

Daily high temps wl easily reach 90F to 95F at most locations
through the PD, w/ no Chc PoPs to mention...however given strong
daily diurnal heating and stagnant sfc moisture, isolated
showers/storms wl lkly be seen to some extent during the later
afternoon hours next week.

Of concern for the coming heat next week, heat index values wl begin
to reach 100F to 105F around the FA through the first half of next
week, w/ Sun and Mon exhibiting the most oppressive condns and
potential coverage of HI values at or above 105F...As of now, we may
see our first heat headlines of the year next week. Regarding 100F
air temp potential, some local areas over far Srn and S/Wrn AR could
see the mercury hit 100 on Sun and/or Mon given strong Srly to
S/Wrly fcst winds/mixing potential. However, prominent bndry layer
moisture content should hinder widespread 100 degree potential,
resulting in a more sweltering and oppressive heat around the
state...On this note, current blended model guidance keeps Sun/Mon
MaxT's below 100F, including 90th percentile values, though not by
much...

In addition to a daytime heat threat, nightly lows wl also be of
concern...e.g. minT's in the mid 70s coupled w/ Td's in the low 70s,
resulting in minimal overnight relief/cooling potential.

Given multiple days of oppressive heat and poor overnight
cooling/relief in the fcst through the first half of next week,
please be sure to check up on those who wl be most vulnerable,
adjust outdoor plans accordingly, and make sure pets are brought
inside during peak heating hours.

Through the latter half of the week, upper lvl ridging wl cont to
become more expansive, lkly encompassing much of the CONUS. W/ this
blocking ridge developing and becoming locked in place, Chcs for any
organized or widespread rain potential look slim over the area
through the remainder of next week.

HYDROLOGY...

Flash and river flooding remain likely today as a complex of storms
producing torrential rainfall moves across the southwestern half of
Arkansas. Over the last three days, much of northwestern, western,
and portions of central Arkansas have seen upwards of 3 to 6 inches
of rainfall. In addition to saturating soils, this rain has led to
numerous swollen tributaries and rivers, making them less capable of
draining runoff from storms.

Flashier basins -- namely the Fourche LaFave, Petit Jean, and Saline
Rivers -- could see additional rapid rises. Elevated water levels
along the Arkansas River will also slow these tributaries from
draining into the mainstem Arkansas, further increasing confidence
in worsening conditions on local rivers.

&&

.LZK Watches/Warnings/Advisories...
Flood Watch until 2 PM CDT this afternoon FOR Arkansas-Central
and Eastern Montgomery County-Central and Southern Scott County-
Clark-Cleburne-Cleveland-Conway-Dallas-Eastern, Central, and
Southern Searcy County Higher Elevations-Faulkner-Garland-Grant-
Hot Spring-Jefferson-Johnson County Higher Elevations-Lincoln-
Lonoke-Monroe-Newton County Higher Elevations-Newton County
Lower Elevations-Northern Montgomery County Higher Elevations-
Northern Polk County Higher Elevations-Northern Scott County-
Northwest Searcy County Higher Elevations-Northwest Yell County-
Perry-Pike-Polk County Lower Elevations-Pope County Higher
Elevations-Prairie-Pulaski-Saline-Searcy County Lower Elevations-
Southeast Polk County Higher Elevations-Southeast Van Buren
County-Southern Johnson County-Southern Pope County-Southern and
Eastern Logan County-Southwest Montgomery County Higher
Elevations-Van Buren County Higher Elevations-Western and
Northern Logan County-White-Woodruff-Yell Excluding Northwest.

&&

Aviation...69
Hazardous weather outlook, Jun 10, 4:14 AM CDT, 3 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
414 AM CDT Fri Jun 10 2022

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-111000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
414 AM CDT Fri Jun 10 2022

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

A complex of severe storms will affect roughly the southwestern
half of Arkansas this morning into early afternoon. Damaging winds
and large hail will be the primary threats. While tornadoes are
unlikely today, the threat is non-zero.

Torrential rainfall will lead to an increased potential for flash
flooding, especially with saturated soils over much of
northwestern, western, central, and southern sections. Ongoing
river flooding will worsen as a result with flashy rivers expected
to see rapid rises.

.DAYS TWO THROUGH SEVEN...Saturday Through Thursday

Saturday and into the new work week...the chances for showers and
thunderstorms will decrease. However...hot, humid, and at times,
oppressive condtions will ensue over the region Sunday into the
middle of next week. Daily high temperatures will climb into the low
to mid 90s...and heat index values will likely approach or exceed
100 to 105 degrees some afternoons, with Sunday and Monday currently
exhibiting the most widespread potential for heat advisory level
heat index values (105 degrees or greater).

In addition to a daytime heat threat, nightly lows will also be of
concern...e.g. overnight lows in the mid 70s coupled with dewpoint
temperatures in the low 70s, resulting in minimal overnight
relief/cooling potential.

Given multiple days of oppressive heat and poor overnight
cooling/relief in the forecast through the first half of next week,
please be sure to check up on those who will be most vulnerable,
adjust outdoor plans accordingly, and make sure pets are brought
inside during peak heating hours.

.Spotter Information Statement...

Spotter activation will be needed through this afternoon.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

69/232

In the hours before

Special weather statement, Jun 10, 6:09 AM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Little Rock AR
609 AM CDT Fri Jun 10 2022

ARZ137-140-141-237-240-241-340-341-101145-
Northern Scott County AR-
Southwest Montgomery County Higher Elevations AR-
Polk County Lower Elevations AR-Central and Southern Scott County AR-
Southeast Polk County Higher Elevations AR-
Northern Montgomery County Higher Elevations AR-
Northern Polk County Higher Elevations AR-
Central and Eastern Montgomery County AR-
609 AM CDT Fri Jun 10 2022

...Strong thunderstorms will impact portions of Scott, northern Polk
and northwestern Montgomery Counties through 645 AM CDT...

At 609 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Morgan Springs to near Queen Wilhelmina
State Park to 6 miles east of Big Cedar. Movement was east at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mena...                           Waldron...
Hatfield...                       Oden...
Beauchamp...                      Cardiff...
Opal...                           Mountain Fork...
Polk County Fairgrounds...        Mena Intermountain Airport...
Oliver...                         Morgan Springs...
Queen Wilhelmina State Park...    Bates...
Acorn...                          Big Fork...
Black Fork...                     Board Camp...
Winfield...                       Olio...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3493 9445 3493 9443 3495 9441 3494 9439
      3496 9437 3495 9434 3496 9426 3497 9423
      3499 9423 3500 9370 3459 9372 3444 9393
      3450 9446
TIME...MOT...LOC 1109Z 273DEG 34KT 3489 9437 3474 9439 3462 9455

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

232

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 5:51 AM CDTFlash Flood WarningLZKLogan, Scott, Yell3 hr
Jun 10, 6:09 AM CDTSpecial Weather StatementLZKPolk, Scott36 min
Jun 10, 6:21 AM CDTFlash Flood WarningLZKGarland, Montgomery, Scott, Yell4 hr
Jun 10, 6:31 AM CDTSevere Thunderstorm WarningLZKMontgomery, Pike, Polk, Scott29 min
Jun 10, 6:54 AM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring, Montgomery, Pike51 min
Jun 10, 7:28 AM CDTSevere Thunderstorm WarningLZKClark, Dallas, Ouachita, Pike47 min
Jun 10, 8:37 AM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Cleveland, Drew, Ouachita68 min
Jun 10, 8:46 AM CDTFlash Flood WarningLZKLogan, Scott, Yell104 min
Jun 10, 10:25 AM CDTFlash Flood WarningLZKHot Spring3 hr
Jun 10, 11:28 AM CDTRiver Flood WarningLZKBradley, Calhoun, Union10 days
Jun 10, 1:26 PM CDTFlash Flood WarningLZKHot Spring98 min
Jun 10, 2:29 PM CDTRiver Flood WarningLZKCalhoun, Ouachita6 days
Jun 10, 2:32 PM CDTRiver Flood WarningLZKClark, Hot Spring29 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.